Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 59, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 8, 2011, 3:14 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 8, 2011, 4:45 PM EDT
- In force
- 91 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
659
WGUS51 KBGM 081914
FFWBGM
PAC079-131-082045-
/O.NEW.KBGM.FF.W.0059.110708T1914Z-110708T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
314 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 445 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CAREY...MEHOOPANY...MESHOPPEN...NOXEN...OSTERHOUT AND TUNKHANNOCK.
RAINFALL AMOUNTS OF 2 TO 4 INCHES THROUGH 430 PM WILL BE ENOUGH TO
CAUSE RAPID FLOODING OF STREAMS AND CREEKS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4134 7631 4157 7621 4164 7602 4164 7591
4148 7579 4146 7581 4127 7632
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:54 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 1:54 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 154 PM EDT FRI JUL 8 2011 .SYNOPSIS... A STALLED COLD FRONT OVER PENNSYLVANIA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY...WITH THE BEST CHANCE FOR STORMS OVER NORTHEAST PENNSYLVANIA. HIGH PRESSURE WITH DRIER AIR WILL MOVE IN AND BRING FAIR WEATHER TO THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... OLD COLD FNT BASICALLY STALLLED OVER ERN PA WITH CONV CONTG TO RIDE NEWRD ALONG THE BNDRY. UPR WV PASSING IN THE WLY ALNG WITH HTG WILL HELP TRIGGER CONV...WITH THE BEST CHANCE TODAY OVER THE XTRM SE PART OF THE FCST AREA. MID LVL WINDS DO FAVOR STORMS TO KEEP MVG...BUT WITH THE STALLED BNDRY...TRAINING OF CELLS PSBL. PWATS OVER NE PA ARE FCSTD TO BE NEAR 1.50 INCHES SO SOME FLOODING IN AREAS OF TRAINING CELLS CERTAINLY PSBL. GOOD AMT OF CONV DEBRIS CLDS AT THE MID AND UPR LVLS SHD LIMIT HTG AND KEEP TEMPS DOWN SOME TODAY. WIND FIELDS ARE UNREMARKABLE AND CAPES SIMPLY NOT ALL THAT HIGH SO CHANCE FOR SVR SEEMS TO BE LOW. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... LOOKS TO BE A WRM AND DRY WEEKEND AS HIGH PRES NORTH OF THE LAKES BLDS IN SAT. JUST A CHANCE OF SOME EARLY MRNG PCPN OVER THE XTRM SE...OTRW SHR TERM PD SHD BE PCPN FREE. AS THE CANADIAN MARITIME LOW DEEPENS ONCE AGAIN...SFC HIPRES HOLDS AND HGTS BLD OVER THE LAKES. NAM DOES SHOW SOME VERY WEAK WVS PASSING ON SUN...BUT THRESHOLD FOR PCPN DOES NOT APPEAR HI ENUF FOR INCLUSION IN THE FCST. TEMPS WERE ADJUSTED FROM THE BLENDED MOS GUID...BUT ARE VERY CLOSE TO THE CRNT FCST. SIGNIFICAT WRMG IS XPCTD...ESP ON SUNDAY WEAR TEMPSCOULD PUSH 90 SOMEPLACES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DEVIATED LTL FROM HPC GUIDANCE WHICH LOOKED FINE. ZONAL FLOW ALOFT WILL GRADUALLY BCM MORE NWLY WITH AMPLIFICATION OF AN UPR TROF OVER QUEBEC EARLY NEXT WEEK. THIS WILL FORCE A CDFNT ACRS THE RGN ON MON NGT WITH CHC FOR SCT SHRA/TSRA MON/MON NGT SPCLY ACRS CNTRL NY. FNT MAY BE LINGERING ACRS FAR SE ZONES BY 12Z TUE SO REATAINED LOW CHC POPS THERE FOR EARLY TUE. OTRW HI PRES FOLLOWING THIS FRONT WILL BRING IN COOLER AND DRIER AIR WITH MAXES IN THE U70S TO 80 WITH A NICE STRETCH OF SUMMER WX ON TAP FOR MID TO LATE NXT WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AT SYR/RME...VFR WILL PREVAIL THRU 18Z SAT. AT AVP...XPCT SHRA/TSRA THIS AFTN INTO THE EARLY EVNG HRS WITH MVFR. ACRS THE SRN TIER AT ITH/ELM/BGM WE SHUD SEE SCT TSRA BUT CONFIDENCE OF OCCURENCE NOT GREAT ENUF TO PUT IN THE TAFS...SO PLAYED A CB GROUP THERE THIS AFTN. GREATER CVRG OF SHRA/TSRA WILL BE OVER PA BUT WE WILL HAVE TO MONITOR FOR POTNL OF SCT DVLPMNT ALONG THE CDFNT ACRS CNTRL NY LATE THIS AFTN AND EARLY EVNG. LATER TNGT...CLDS WILL DCRS FROM NW TO SE. TUFF CALL FOR FOG AT ELM AS MUCH DRIER BL AIR WILL BE WORKING BEHIND THE FNT...REACHING ELM ARND 06Z. FOR NOW WILL PLAY MVFR RESTRICTIONS THERE TWDS DAYBREAK...BUT LOW CONFIDENCE. VFR ALL SITES TMRW. WINDS THIS AFTN AND TNGT L&V BUT TRENDING TWDS LGT NRLY...AND NWLY ON SAT ARND 10 KTS. OUTLOOK... FRIDAY NIGHT THRU SUNDAY NIGHT...MAINLY VFR CONDITIONS WITH LCL IFR POSSIBLE IN PATCHY VALLEY FOG...ESPECIALLY AT ELM EACH MORNING. MON...SFC COLD FRNT WL PRODUCE SCT SHOWERS/STORMS WITH MVFR CONDITIONS POSSIBLE MONDAY AFTN/NGT. LOW CLDS WITH PATCHY MVFR LATE MON NGT. TUE/WED...VFR. POTNL FOR VLY FOG AT ELM LATE AT NGT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT FRI JUL 8 2011 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-091900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-BRADFORD- 251 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS THE AREA INTO THE EVENING HOURS. SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL AND COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS SUCH AS UNDERPASSES ON CITY AND VILLAGE STREETS. SIGNIFICANT FLASH FLOODING IS EXPECTED TO BE A LOW PROBABILITY...BUT CANNOT BE TOTALLY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ057-PAZ039-091900- DELAWARE-SUSQUEHANNA- 251 PM EDT FRI JUL 8 2011 ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON IN A VERY HUMID AIRMASS OVER THE REGION. THIS WILL BRING A CHANCE FOR LOCALLY HEAVY RAINFALL IN SOME AREAS...WHICH MAY CONTRIBUTE TO POOR DRAINAGE FLOODING IN COMMON LOW LYING AREAS...AND ON TOWN AND VILLAGE STREETS AND UNDERPASSES. SIGNIFICANT FLASH FLOODING CAN/T BE TOTALLY RULED OUT...BUT THE PROBABILITY OF THIS HAPPENING IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ062-PAZ040-043-044-047-048-072-091900- SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 251 PM EDT FRI JUL 8 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JAB
In the hours before
Special weather statement, Jul 8, 2:14 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT FRI JUL 8 2011
NYZ009-018-036-037-081900-
MADISON NY-ONEIDA NY-ONONDAGA NY-
214 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONONDAGA...
NORTHWESTERN MADISON AND WEST CENTRAL ONEIDA COUNTIES...
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH SYRACUSE...AND
MOVING NORTHEAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DE WITT AT 220 PM EDT...
NORTH SYRACUSE AND EAST SYRACUSE AT 225 PM EDT...
FAYETTEVILLE AT 240 PM EDT...
CICERO AT 245 PM EDT...
MINOA AT 250 PM EDT...
BRIDGEPORT AND LOWER SOUTH BAY AT 300 PM EDT...
IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4314 7565 4297 7618 4312 7631 4324 7612
4321 7608 4321 7604 4319 7601 4319 7596
4316 7592 4316 7589 4332 7587 4333 7589
4338 7586
MSESpecial weather statement, Jul 8, 3:04 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 PM EDT FRI JUL 8 2011
NYZ009-018-036-037-082000-
MADISON NY-ONEIDA NY-ONONDAGA NY-
304 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA...EAST CENTRAL
ONONDAGA AND NORTHWESTERN MADISON COUNTIES...
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
SULLIVAN...AND MOVING EAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CANASTOTA AT 335 PM EDT...
UNION CORNERS AND SOUTH BAY AT 340 PM EDT...
LENOX AT 345 PM EDT...
WAMPSVILLE AND VERONA BEACH AT 350 PM EDT...
SYLVAN BEACH AT 355 PM EDT...
ONEIDA AND ONEIDA CASTLE AT 400 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS
STORM.
LAT...LON 4330 7553 4303 7546 4305 7598 4318 7602
4319 7599 4318 7598 4319 7596 4318 7593
4316 7592 4316 7589 4321 7589Local storm report, Jul 8, 3:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 NNW TUNKHANNOCK 41.58N 75.97W
07/08/2011 E1.00 INCH WYOMING PA TRAINED SPOTTER
RANGED FROM PEA SIZE ON UP TO ONE INCH.
&&
JABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:36 PM EDT | Special Weather Statement | BGM | Luzerne | 39 min |
| Jul 7, 10:55 PM EDT | Special Weather Statement | BGM | Luzerne | 50 min |
| Jul 8, 12:16 PM EDT | Areal Flood Advisory | BGM | Bradford | 78 min |
| Jul 8, 2:38 PM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 3 hr |
| Jul 8, 2:47 PM EDT | Flash Flood Watch | BGM | Lackawanna, Luzerne, Pike, Wayne, Wyoming | 6 hr |
| Jul 8, 3:00 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wyoming | 45 min |
| Jul 8, 3:23 PM EDT | Special Weather Statement | BGM | Susquehanna | 67 min |
| Jul 8, 3:37 PM EDT | Flash Flood Warning | BGM | Susquehanna, Wyoming | 64 min |
| Jul 8, 3:46 PM EDT | Flash Flood Warning | BGM | Lackawanna, Wayne | 3 hr |
| Jul 8, 4:47 PM EDT | Special Weather Statement | BGM | Bradford | 58 min |
| Jul 8, 4:57 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Jul 8, 5:33 PM EDT | Areal Flood Advisory | BGM | Pike | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.